Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2009, 9:29 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 9:29 AM CDT (14:29 UTC)
- Expired
- Mar 26, 2009, 10:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 30 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 10:18 AM CDT | HAIL 0.25 | Montell, TX | |
| Mar 26, 10:40 AM CDT | HAIL 1 | 11 Sse Montell, TX | QUARTER SIZE HAIL REPORTED AT PARK CHALK BLUFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 261429 SVREWX TXC271-463-261530- /O.NEW.KEWX.SV.W.0016.090326T1429Z-090326T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 929 AM CDT THU MAR 26 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KINNEY COUNTY... NORTHWESTERN UVALDE COUNTY... * UNTIL 1030 AM CDT. * AT 928 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF ALAMO VILLAGE...OR 16 MILES NORTHWEST OF BRACKETTVILLE...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MONTELL AND LAGUNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2963 9986 2936 9987 2942 10065 2960 10065 TIME...MOT...LOC 1429Z 271DEG 27KT 2951 10054 $$
1 follow-up statement
000
WWUS54 KEWX 261502
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 AM CDT THU MAR 26 2009
TXC271-463-261530-
/O.CON.KEWX.SV.W.0016.000000T0000Z-090326T1530Z/
UVALDE TX-KINNEY TX-
1002 AM CDT THU MAR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN KINNEY AND NORTHWESTERN UVALDE COUNTIES...
AT 955 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS
WERE LOCATED BETWEEN FM 674 IN NORTHERN KINNEY COUNTY AND TEXAS
HIGHWAY 55 IN NORTHWESTERN UVALDE COUNTY...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE MONTELL AND LAGUNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2961 10049 2963 9995 2963 9986 2936 9987
2941 10048
TIME...MOT...LOC 1501Z 271DEG 27KT 2950 10026
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:07 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 26, 9:07 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 907 AM CDT THU MAR 26 2009 .UPDATE... UPDATED FORECAST AGAIN TO INCREASE 1ST PERIOD POPS AND EXTEND FURTHER WEST. ALSO EXPANDED MENTION OF SEVERE THUNDERSTORMS TO THE ENTIRE CWFA WITH JET STREAK MOVING ACROSS FROM MEXICO AND DRYLINE FORECAST TO PUSH EAST INTO OUR AREA THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 820 AM CDT THU MAR 26 2009/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS BY 10-20 PERCENT AND EXPAND FURTHER WEST GIVEN ONGOING CONVECTION OVER THE RIO GRANDE PLAINS AND 06Z NAM12 QPF. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 710 AM CDT THU MAR 26 2009/ AVIATION... COOL POOLING OF AIR FROM EAST CENTRAL TX HAS HELPED ENHANCE THE DRIZZLE AND LOW CIGS/VSBYS FOR MOST OF THE AREA. THE INVERSION WILL REACH DRT IN THE NEXT HOUR, AND LOCALLY DENSE FOG IS POSSIBLE AT ANY OF THE TAF SITES. MIXING SHOULD INCREASE FROM 15Z TO 16Z TO SHUT DONW THE DRIZZLE, BUT A FEW SHOWERS COULD DEVELOP LATE THIS MORNING ALONG AND EAST OF I-35. ISOLATED SVR STORMS WILL BE POSSIBLE IN THE AFTERNOON MAINLY EAST OF I-35. EXPECTING THE VFR CONDTIONS TO BE SHORTER LIVED THIS AFTERNOON/EVENING WITH MORE LOW LEVEL MOISTURE AND LESS EVENING MESOSCALE INTERFERENCES. THUS LIFR CONDITIONS AND DRIZZLE SHOULD BE A PREVAILING CONDITION AGAIN TONIGHT ALONG I-35. FIRE WEATHER... EASTWARD SHIFTING DRYLINE THIS AFTERNOON AND STRONG MIXING COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A FEW HOURS THIS AFTERNOON OVER VAL VERDE COUNTY. WINDS COULD BE MARGINAL...BUT RH VALUES SHOULD DROP INTO THE SINGLE DIGITS OVER WESTERN PARTS OF THE COUNTY. A FIRE WEATHER WATCH WAS ISSUED FOR THE PACIFIC FRONT AND ASSOCIATED STORM SYSTEM FRIDAY. DRY CONDITIONS COULD DROP TO BELOW THRESHOLDS BEFORE NOON, BUT WINDS ARE NOT EXPECTED TO PICK UP UNTIL AROUND 18Z. STRONG WINDS COULD MAKE FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL TEXAS. PATCHY LIGHT RAINS AND DRIZZLE SHOULD DRY OUT OF THE FINE FUELS AFTER SEVERAL HOURS OF NW WINDS OF 15 TO 25 MPH. THUS CRITICAL FIRE WX CONDITIONS MAY NEED TO BE CONSIDERED FOR FARTHER EAST IN LATER SHIFTS. PREV DISCUSSION... /ISSUED 434 AM CDT THU MAR 26 2009/ DISCUSSION... FRONTAL BOUNDARY LIES ACROSS SOUTHERN PART OF CWA. EXPECT THE BOUNDARY TO SHIFT BACK NORTHWARD TOWARD AS A WARM FRONT. THIS WILL BRING A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE EASTERN COUNTIES. THERE IS ALSO A CHANCE THAT SOME STORMS COULD BE SEVERE AND SPC HAS OUR EASTERN REGION IN A SLIGHT RISK AREA. FRIDAY THE COLD AIR WILL MOVE INTO THE AREA AND ENOUGH MOISTURE WILL REMAIN TO PRODUCE ANOTHER CHANCE FOR PRECIP IN THE EAST. STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE DURING THE AFTERNOON AND EVENING. WIND ADVISORY WILL LIKELY BE NECESSARY. ONCE THE FRONT IS THROUGH WINDS WILL CALM DOWN AND WEEKEND WILL BE COOLER AND DRY. THE NEXT CHANCE FOR PRECIP LOOKS TO BE NEXT TUESDAY/WEDNESDAY WITH THE NEXT FRONTAL SYSTEM. WILL UPDATE LATER THIS MORNING WITH FIRE WEATHER DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 63 74 44 66 / 40 10 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 79 63 76 45 68 / 40 10 30 10 10 NEW BRAUNFELS MUNI AIRPORT 80 60 78 40 68 / 40 - 20 10 10 BURNET MUNI AIRPORT 79 59 68 39 64 / 30 10 20 10 - DEL RIO INTL AIRPORT 87 59 75 45 75 / 40 - 0 10 - GEORGETOWN MUNI AIRPORT 78 62 71 41 66 / 30 10 30 10 10 HONDO MUNI AIRPORT 84 62 81 41 70 / 40 - 10 10 10 SAN MARCOS MUNI AIRPORT 80 60 78 39 69 / 40 10 20 10 10 LA GRANGE - FAYETTE REGIONAL 78 66 81 42 65 / 60 10 30 10 - SAN ANTONIO INTL AIRPORT 82 65 77 44 71 / 40 - 20 10 10 STINSON MUNI AIRPORT 83 65 81 44 71 / 40 - 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...DIMMIT...EDWARDS... FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 11/04
Hazardous weather outlook, Mar 26, 6:00 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT THU MAR 26 2009 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 600 AM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A LINE FROM LEXINGTON TO SEGUIN TO JOURDANTON LINE. THE SEVERE THREAT IS MAINLY FOR LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO EARLY THIS EVENING. AN EASTWARD MOVING DRYLINE IS EXPECTED TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER VAL VERDE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY EAST OF A KERRVILLE TO CASTROVILLE TO JOURDANTON LINE. A PACIFIC COLD FRONT WILL BRING STRONG WINDS AND VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON AND EVENING. THE APPROACHING PACIFIC FRONT MAY PRODUCE WINDS REACHING WIND ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Mar 26, 9:02 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 902 AM CDT THU MAR 26 2009 TXZ203-204-218-219-261500- FRIO-MEDINA-UVALDE-ZAVALA- 902 AM CDT THU MAR 26 2009 ...STRONG THUNDERSTORMS WERE AFFECTING FRIO...MEDINA...UVALDE AND ZAVALA COUNTIES... AT 900 AM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG THUNDERSTORMS BETWEEN CONCAN...BLEWITT...FRIO TOWN...AND SABINAL...MOVING EAST AT 20 MPH. PEOPLE IN NORTHEASTERN ZAVALA...NORTHERN FRIO...UVALDE AND WESTERN MEDINA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
Local storm report, Mar 26, 9:08 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL UVALDE 29.22N 99.78W
03/26/2009 E0.25 INCH UVALDE TX LAW ENFORCEMENT
&&
EVENT NUMBER 00383
JPBLocal storm report, Mar 26, 9:11 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL 2 NW DEL RIO 29.40N 100.92W
03/26/2009 M0.70 INCH VAL VERDE TX CO-OP OBSERVER
&&
EVENT NUMBER 00384
JPBLocal storm report, Mar 26, 9:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL UVALDE 29.22N 99.78W
03/26/2009 M0.88 INCH UVALDE TX TRAINED SPOTTER
&&
EVENT NUMBER 00385
JPBLocal storm report, Mar 26, 9:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL 1 S UVALDE 29.20N 99.78W
03/26/2009 M0.75 INCH UVALDE TX TRAINED SPOTTER
&&
EVENT NUMBER 00386
JPBLocal storm report, Mar 26, 9:25 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0924 AM HAIL UVALDE 29.22N 99.78W
03/26/2009 M1.00 INCH UVALDE TX TRAINED SPOTTER
&&
EVENT NUMBER 00387
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:04 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Dimmit, Edwards, Frio, Kerr and 7 more | 10 hr |
| Mar 26, 8:47 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 43 min |
| Mar 26, 9:05 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 55 min |
| Mar 26, 9:35 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde | 55 min |
| Mar 26, 10:23 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 38 min |
| Mar 26, 10:25 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 65 min |
| Mar 26, 10:41 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 2 hr |
| Mar 26, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Medina, Uvalde | 62 min |
| Mar 26, 10:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Mar 26, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 30 min |
| Mar 26, 11:54 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Zavala | 51 min |
| Mar 26, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 63 min |
| Mar 26, 12:48 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Wilson | 42 min |
| Mar 26, 1:03 PM CDT | Tornado Warning | EWX | Atascosa | 27 min |
| Mar 26, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 66 min |
| Mar 26, 1:29 PM CDT | Red Flag Warning | EWX | Edwards, Val Verde | 5 hr |
| Mar 26, 2:08 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 37 min |
| Mar 26, 3:50 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Blanco, Dimmit, Edwards, Frio and 10 more | 30 hr |
| Mar 26, 4:00 PM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 25 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.